Most case reports of indapamide-induced electrolyte disturbances have described only hypokalemia. In reviewing the literature, only rare cases of severe hyponatremia induced by indapamide have been reported. We report the case of a hypertensive patient who was taking nifedipine 30 mg and losartan 50 mg daily for control of blood pressure, and who developed acute symptomatic hyponatremia and hypokalemia after the addition of indapamide 2.5 mg daily for only 3 days. This, which we believe to be the first such case reported in Taiwan, indicates that indapamide, as with other diuretics, can cause both severe hyponatremia and hypokalemia in some patients. Therefore, serum sodium and potassium concentrations must be monitored carefully during indapamide administration, especially in patients at risk from hyponatremia and hypokalemia.
|Number of pages||5|
|Journal||Acta Cardiologica Sinica|
|State||Published - Dec 2002|